Alert archive / Utah / Wind Advisories in 2020

Wind Advisory 6, NWS Salt Lake City, UT

April 11, 2020

NWS Salt Lake City, UT issued this wind advisory at Apr 11, 2020, 3:02 AM MDT. It took effect at Apr 11, 2020, 3:00 PM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2020, 3:02 AM MDT (09:02 UTC)
In effect from
Apr 11, 2020, 3:00 PM MDT
Expired
Apr 12, 2020, 2:51 AM MDT
In force
12 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted.

115 
WWUS75 KSLC 110902
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
302 AM MDT Sat Apr 11 2020

UTZ005-111715-
/O.NEW.KSLC.WI.Y.0006.200411T2100Z-200412T1200Z/
Great Salt Lake Desert and Mountains-
Including the city of Wendover
302 AM MDT Sat Apr 11 2020

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM MDT
SUNDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Great Salt Lake Desert and Mountains.

* WHEN...From 3 PM this afternoon to 6 AM MDT Sunday.

* IMPACTS...Strong cross winds will result in difficult travel for
  high profile vehicles along I-80 across the West Desert, and
  Route 30 between the Nevada border and Snowville, particularly 
  near Rosette and Park Valley. These strong winds may also create
  areas of blowing dust resulting in reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
2 follow-up statements
941 
WWUS75 KSLC 111936
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
136 PM MDT Sat Apr 11 2020

UTZ005-121200-
/O.CON.KSLC.WI.Y.0006.200411T2100Z-200412T1200Z/
Great Salt Lake Desert and Mountains-
Including the city of Wendover
136 PM MDT Sat Apr 11 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Great Salt Lake Desert and Mountains.

* WHEN...From 3 PM this afternoon to 6 AM MDT Sunday.

* IMPACTS...Strong cross winds will result in difficult travel 
  for high profile vehicles along I-80 across the West Desert, 
  and Route 30 between the Nevada border and Snowville, 
  particularly near Rosette and Park Valley. These strong winds 
  may also create areas of blowing dust resulting in reduced 
  visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
665 
WWUS75 KSLC 120851
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
251 AM MDT Sun Apr 12 2020

UTZ005-121000-
/O.CAN.KSLC.WI.Y.0006.000000T0000Z-200412T1200Z/
Great Salt Lake Desert and Mountains-
251 AM MDT Sun Apr 12 2020

...WIND ADVISORY IS CANCELLED...

Winds continue to diminish early this morning.

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Apr 10, 3:45 PM MDT, 11 hours 17 minutes earlier.

Area forecast discussion, Apr 10, 3:45 PM MDT, 11 hours 17 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
345 PM MDT Fri Apr 10 2020

.SYNOPSIS...High pressure will build into the area through early
Saturday. A cold front will cross the area Saturday night into
Sunday, with a cool northwest flow prevailing into next week.

&&

.SHORT TERM (Through 12Z Monday)...An upper low spinning along the
southern California coast this afternoon will slowly move eastward
and into the Desert Southwest through Saturday. Meanwhile a
shortwave trough currently digging through British Columbia will
continue on a southeastward trajectory, eventually clipping
northern Utah Saturday night into early Sunday. Between these
features tranquil weather will be the rule across the forecast
area tonight through much of Saturday, with max temps once again
running a few degrees above climo Saturday afternoon.

A cold front associated with the British Columbia shortwave will
push into northern Utah Saturday afternoon, then through the
remainder of the area Saturday night. Moisture will be limited
with this feature and thus precipitation accumulation should
remain light. The main story will be much colder air in the wake
of the front, with max temps Sunday likely remaining in the 40s
across most northern valleys, and low 50s across central and
southwest Utah with the exception of St George. As the upper
trough brushes by the area snow showers may linger into Sunday
mainly across the higher terrain of northern Utah.

.LONG TERM (After 12Z Monday)...Low impact shortwave disturbances
will be the story for the work week ahead, bringing a couple
rounds of showery precipitation across portions of the forecast
area. Temperatures are expected to remain below average through
Tuesday, gradually increasing to average, or just above average,
by the end of the forecast period. With a ridge over the northeast
Pacific and a trough east of the continental divide, Utah and
southwest Wyoming will be in a flow pattern supporting only
limited amounts of moisture, keeping the risk for any significant
precipitation events fairly low. A majority of the showers
experienced across the northern half of the forecast area will
largely be confined to terrain features and adjacent areas, again,
with minimal impacts expected. For the southern half of Utah,
expect mainly dry conditions with temperatures gradually rising
after Tuesday.

Toward the end of the forecast period, ensemble guidance is
pointing toward another Pacific system developing along the
California coast, moving inland over the Desert Southwest through
the weekend. The timing and details of this system are still
fairly uncertain at this time, but this will certainly be
something to watch over the coming days.

&&

.AVIATION...Operational weather concerns will remain minimal at
the KSLC terminal through Saturday morning. Northwest surface
winds currently in place are expected to switch back to the south
between 03-04z, and VFR conditions will be maintained.

A cold front Saturday afternoon will bring the potential for
scattered showers and isolated thunderstorms to the area, with
development most likely after 20-21z. Breezy northwest winds and
lowering cigs will accompany this front.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...None.
WY...None.
&&

Seaman/Webber/Merrill

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Apr 10, 4:16 AM MDT, 22 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
416 AM MDT Fri Apr 10 2020

UTZ001>016-019>021-517-518-WYZ021-111030-
Cache Valley/Utah Portion-Northern Wasatch Front-
Salt Lake and Tooele Valleys-Southern Wasatch Front-
Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys-
Wasatch Mountains I-80 North-Wasatch Mountains South of I-80-
Western Uinta Mountains-Wasatch Plateau/Book Cliffs-
Western Uinta Basin-Castle Country-San Rafael Swell-
Sanpete/Sevier Valleys-West Central Utah-Southwest Utah-
Utahs Dixie and Zion National Park-South Central Utah-
Glen Canyon Recreation Area/Lake Powell-Central Mountains-
Southern Mountains-Southwest Wyoming-
416 AM MDT Fri Apr 10 2020

This Hazardous Weather Outlook is for the western two thirds of
Utah and southwest Wyoming.

.DAY ONE...Today and Tonight

No hazardous weather expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Isolated to widely scattered thunderstorms are possible Saturday
afternoon and evening for northern and central Utah, a couple of
stronger storms are possible with graupel and small hail the main
threats.

A strong cold front will blow through the state Saturday night,
with most locations likely to experience a few hour window of
wind gusts 30-40 mph. However, wind prone locations like SR-30
downsloping off the Raft River Mountains, near Point of the
Mountain between Salt Lake and Utah Counties, and Fremont Junction
on I-70 to name a few, could see localized higher gusts 45-60 mph.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information
about observed severe weather to the NWS while following all
local, state, and CDC guidelines.

For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx

Nearby

Wind Advisories in Utah, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.